MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC TRIO Ø 52

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC TRIO Ø 52
Model Number 01.26.45.0052
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 december 2019.Lot 140076: (b)(4) items manufactured and released on 25-mar-2014.Expiration date: 2019-02-28.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Other devices involved in the event: stem: quadra-h 01.12.23sn cementless, ha coated std stem # 3, short neck lot.135653 (k082792).Batch review performed on 06 december 2019.Lot 135653: (b)(4) items manufactured and released on 29-jan-2014.Expiration date: 2018-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
Revision surgery performed due to suspicion of infection 5 years 5 months and a half after primary.The implants were loose, especially the stem.
 
Additional Manufacturer Narrative
Clinical evaluation: late infection in cementless tha, 4.5 years after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Other devices involved in the event.Implants from ceramtec 38.49.7188.545.20 ceramic liner ø 36 / e lot.7010888529.Manufacturer process review performed by the manufacturer.The component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilization.As the ceramic parts are not available, no further investigation can be done.Implants from ceramtec 38.49.7179.285.00 biolox delta ceramic ball head 12/14 ø 36 size m 0 lot.7010888647.Manufacturer process review performed by the manufacturer.The component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilization.As the ceramic parts are not available, no further investigation can be done.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL CC TRIO Ø 52
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9523300
Report Number3005180920-2019-01085
Device Sequence Number399422
Product Code LZO
UDI-Device Identifier07630030807770
UDI-Public07630030807770
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number01.26.45.0052
Device Catalogue Number01.26.45.0052
Device Lot Number140076
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR